Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 22, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Aug 29, 2006, 4:08 AM MDT for 11 counties in North Dakota. It took effect at Aug 29, 2006, 12:00 PM MDT. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2006, 4:08 AM MDT (10:08 UTC)
- In effect from
- Aug 29, 2006, 12:00 PM MDT
- Expired
- Aug 31, 2006, 4:18 AM MDT
- In force
- 40 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2348 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 291008 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 508 AM CDT TUE AUG 29 2006 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA... .A DEVELOPING LOW PRESSURE OVER CENTRAL MONTANA WILL PRODUCE STRONG SOUTHERLY WINDS OVER WESTERN NORTH DAKOTA TODAY AND WEDNESDAY. TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOWER 90S TODAY AND INTO THE 90S WEDNESDAY DROPPING AFTERNOON HUMIDITIES BELOW 20 PERCENT. A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA WEDNESDAY NIGHT BRINGING SWINGING THE WINDS TO THE NORTHWEST. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-291815- /O.UPG.KBIS.FW.A.0013.060829T1800Z-060831T1200Z/ /O.NEW.KBIS.FW.W.0022.060829T1800Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 508 AM CDT TUE AUG 29 2006 /408 AM MDT TUE AUG 29 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 AM CDT /6 AM MDT/ THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP TODAY AND CONTINUE THROUGH WEDNESDAY. TEMPERATURES WILL CLIMB INTO THE UPPER 80S AND LOWER 90S TODAY...AND LOW TO MID 90S WEDNESDAY DROPPING AFTERNOON RELATIVE HUMIDITIES INTO THE UPPER TEENS AND LOWER 20S RESULTING IN RED FLAG CONDITIONS. IN ADDITION THE WINDS WILL TURN TO THE NORTHWEST WEDNESDAY NIGHT AS COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
7 follow-up statements
000 WWUS83 KBIS 291538 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1038 AM CDT TUE AUG 29 2006 ...RED FLAG WARNING IN EFFECT FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA... .A DEVELOPING LOW PRESSURE SYSTEM OVER CENTRAL MONTANA WILL PRODUCE STRONG SOUTHERLY WINDS OVER WESTERN NORTH DAKOTA TODAY AND WEDNESDAY. TEMPERATURES WILL WARM INTO THE UPPER 80S TO LOWER 90S TODAY AND INTO THE 90S WEDNESDAY DROPPING AFTERNOON HUMIDITIES BELOW 20 PERCENT. A COLD FRONT WILL MOVE ACROSS WESTERN NORTH DAKOTA WEDNESDAY NIGHT SWINGING THE WINDS TO THE NORTHWEST. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-292345- /O.CON.KBIS.FW.W.0022.060829T1800Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 1038 AM CDT TUE AUG 29 2006 /938 AM MDT TUE AUG 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY. SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH WILL DEVELOP TODAY AND CONTINUE THROUGH WEDNESDAY. TEMPERATURES WILL CLIMB INTO THE UPPER 80S AND LOWER 90S TODAY...AND LOW TO MID 90S WEDNESDAY DROPPING AFTERNOON RELATIVE HUMIDITIES INTO THE UPPER TEENS AND LOWER 20S RESULTING IN RED FLAG CONDITIONS. IN ADDITION THE WINDS WILL TURN TO THE NORTHWEST WEDNESDAY NIGHT AS COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 292053 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 353 PM CDT TUE AUG 29 2006 ...RED FLAG WARNING IN EFFECT THROUGH WEDNESDAY NIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA... .A LOW PRESSURE SYSTEM OVER CENTRAL MONTANA HAS PRODUCED STRONG SOUTHERLY WINDS AND LOW HUMIDITIES OVER WESTERN NORTH DAKOTA TODAY. THESE DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EVENING...SUBSIDE OVERNIGHT...AND THEN REDEVELOP ON WEDNESDAY. THE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON...THEN DIMINISH IN THE LATE AFTERNOON...AS A COLD FRONT MOVES CLOSE TO THE REGION. LIGHT WINDS WILL CONTINUE FOR A FEW HOURS...BEFORE SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 20 MPH. IN ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY WEDNESDAY EVENING. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-300500- /O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 353 PM CDT TUE AUG 29 2006 /253 PM MDT TUE AUG 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... SOUTHERLY WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE EVENING...DIMINISH OVERNIGHT AND THEN REDEVELOP ON WEDNESDAY. EXPECT TEMPERATURES ON WEDNESDAY IN THE UPPER 80S TO MID 90S WHICH WILL DROP AFTERNOON RELATIVE HUMIDITIES INTO THE TEENS TO LOWER 20S ONCE AGAIN...RESULTING IN RED FLAG CONDITIONS. IN ADDITION THE WINDS WILL TURN TO THE NORTHWEST WEDNESDAY NIGHT AS COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 300248 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 948 PM CDT TUE AUG 29 2006 ...RED FLAG WARNING IN EFFECT THROUGH WEDNESDAY NIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA... .A LOW PRESSURE SYSTEM OVER CENTRAL MONTANA PRODUCED STRONG SOUTHERLY WINDS AND LOW HUMIDITIES OVER WESTERN NORTH DAKOTA TODAY. THESE DANGEROUS FIRE WEATHER CONDITIONS WILL SUBSIDE SOMEWHAT OVERNIGHT...AND THEN REDEVELOP ON WEDNESDAY. THE WINDS WILL CONTINUE THROUGH EARLY WEDNESDAY AFTERNOON...THEN DIMINISH IN THE LATE AFTERNOON...AS A COLD FRONT MOVES CLOSE TO THE REGION. LIGHT WINDS WILL CONTINUE FOR A FEW HOURS...BEFORE SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 20 MPH. IN ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY WEDNESDAY EVENING. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-301200- /O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 948 PM CDT TUE AUG 29 2006 /848 PM MDT TUE AUG 29 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
000 WWUS83 KBIS 300936 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT WED AUG 30 2006 ...RED FLAG WARNING IN EFFECT TODAY AND TONIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA... .A LOW PRESSURE SYSTEM OVER EASTERN MONTANA WILL MOVE INTO WESTERN NORTH DAKOTA THIS EVENING...THEN SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT AND THURSDAY. STRONG SOUTHEAST WINDS OF 20 TO 35 MPH WITH AFTERNOON RELATIVE HUMIDITIES 15 TO 25 PERCENT WILL CAUSE RED FLAG CONDITIONS. THE WINDS WILL CONTINUE THROUGH LATE AFTERNOON...THEN DIMINISH...BEFORE SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 25 MPH. IN ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY TONIGHT. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-301745- /O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 436 AM CDT WED AUG 30 2006 /336 AM MDT WED AUG 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY. RED FLAG CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. STRONG SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY. THERE WILL BE A WIND SHIFT AND ISOLATED THUNDERSTORMS WITH DRY LIGHTING TONIGHT AS A COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KBIS 301608 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1108 AM CDT WED AUG 30 2006 ...RED FLAG WARNING IN EFFECT TODAY AND TONIGHT FOR LOW HUMIDITIES AND STRONG WINDS OVER FAR WESTERN NORTH DAKOTA... .A LOW PRESSURE SYSTEM OVER EASTERN MONTANA WILL MOVE INTO WESTERN NORTH DAKOTA THIS EVENING...THEN SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT AND THURSDAY. STRONG SOUTHEAST WINDS OF 20 TO 35 MPH WITH AFTERNOON RELATIVE HUMIDITIES 15 TO 25 PERCENT WILL CAUSE RED FLAG CONDITIONS. THE WINDS WILL CONTINUE THROUGH LATE AFTERNOON...THEN DIMINISH...BEFORE SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 25 MPH. IN ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY TONIGHT. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-310015- /O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 1108 AM CDT WED AUG 30 2006 /1008 AM MDT WED AUG 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY... RED FLAG CONDITIONS CAN BE EXPECTED TODAY AND TONIGHT. STRONG SOUTHEAST WINDS AND LOW RELATIVE HUMIDITIES CAN BE EXPECTED TODAY. THERE WILL BE A WIND SHIFT AND ISOLATED THUNDERSTORMS WITH DRY LIGHTING TONIGHT AS A COLD FRONT MOVES ACROSS WESTERN NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 302032 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 332 PM CDT WED AUG 30 2006 ...RED FLAG WARNING IN EFFECT TONIGHT FOR LOW HUMIDITIES AND STRONG WINDS AND A WIND SHIFT OVER FAR WESTERN NORTH DAKOTA... .A LOW PRESSURE SYSTEM OVER EASTERN MONTANA WILL MOVE INTO WESTERN NORTH DAKOTA THIS EVENING...THEN SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA TONIGHT AND THURSDAY. STRONG SOUTHEAST WINDS OF 20 TO 35 MPH WITH AFTERNOON RELATIVE HUMIDITIES 15 TO 25 PERCENT WILL CAUSE RED FLAG CONDITIONS. THE WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...THEN DIMINISH...BEFORE SHIFTING TO THE NORTHWEST AND INCREASING TO 15 TO 25 MPH. IN ADDITION TO A WIND SHIFT...DRY LIGHTNING WILL BE A POSSIBILITY TONIGHT. FIRE WEATHER PLANNERS SHOULD RELAY THIS INFORMATION TO FIELD PERSONNEL. NDZ001-009-017-018-031>033-040-041-043-044-310445- /O.CON.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 332 PM CDT WED AUG 30 2006 /232 PM MDT WED AUG 30 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/ THURSDAY FOR STRONG WINDS AND LOW HUMIDITIES AS WELL AS A WIND SHIFT AND POSSIBLE DRY LIGHTNING IN FAR WESTERN NORTH DAKOTA... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 311018 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 518 AM CDT THU AUG 31 2006 NDZ001-009-017-018-031>033-040-041-043-044-311130- /O.CAN.KBIS.FW.W.0022.000000T0000Z-060831T1200Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 518 AM CDT THU AUG 31 2006 /418 AM MDT THU AUG 31 2006/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH STRONG WINDS CAN BE EXPECTED THIS MORNING...RELATIVE HUMIDITIES WILL BE WELL ABOVE RED FLAG WARNING CRITERIA THIS MORNING...AND SHOULD REMAIN ABOVE CRITERIA THIS AFTERNOON DUE TO COOLER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 29, 2:15 AM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 29, 2:15 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 AM CDT TUE AUG 29 2006 SHORT TERM...TODAY THROUGH THURSDAY NIGHT... SEE FEW CHANGES TO MAKE TO PREVIOUS FORECAST. THE MODELS CONTINUE TO BE IN FAIR AGREEMENT FROM RUN TO RUN AND WITH EACH OTHER. UPPER LEVEL RIDGE WILL MOVE SLOWLY ACROSS THE NORTHERN PLAINS FOLLOWED BY AN UPPER LEVEL TROUGH. THE ASSOCIATED SURFACE LOW/TROUGH WILL MOVE TO THE LEE OF THE ROCKIES BY LATE AFTERNOON TODAY...THEN TO EASTERN MONTANA BY WEDNESDAY EVENING...AND THEN SLOWLY ACROSS THE STATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SOUTHEAST WINDS WILL DEVELOP AHEAD OF THE LOW ADVECTING MOISTURE INTO THE REGION... ALTHOUGH MODELS INDICATE DRY MID LAYERS WITH IMPLIED MIXING KEEPING THE DEWPOINTS MAINLY IN THE 50S THROUGH WEDNESDAY. THIS ALLOWS GOOD CAPPING LIMITING THE POTENTIAL FOR TSTMS. BEST CHANCE OF TSTMS WILL BE ON THURSDAY AND THURSDAY NIGHT AS THE MID LAYERS COOL WITH THE APPROACH OF THE UPPER LEVEL TROUGH. TEMPS SHOULD BE WARM TODAY AND WEDNESDAY...COOLING ON THURSDAY. LONG TERM...FRIDAY THROUGH TUEDAY NIGHT... FRIDAY STARTS OUT WITH A STRONG UPPER WAVE EXITING OUR FORECAST AREA. ALTHOUGH THE NEW GFS INDICATES THAT THE PRECIPITATION ASSOCIATED WITH THIS FEATURE WILL BE EAST OF US...I LEFT IN THE EXISTING POPS FOR FRIDAY TO ACCOUNT FOR POSSIBLE TIMING ERRORS. I ALSO WENT FOR AFTERNOON/EVENING POPS SATURDAY AS THE PROGGED TQ INDEX FOR COLD POOL CONVECTION IS HIGHER THAN 16. ON SUNDAY THE UPPER TROUGH...NOW TO OUR EAST...STALLS AND TURNS INTO AN UNSEASONABLE CLOSED UPPER LOW OVER SOUTHERN MINNESOTA. ITS TOO FAR EAST TO SPREAD PRECIPITATION BACK AT US...AND IN ANY EVENT THE MODEL SOLUTION LOOKS UNUSUAL AND OVERDONE...AND DEPENDS ON THE FUTURE PATH AND DEVOLUTION OF TS ERNESTO OVER THE NORTHEASTERN U.S. GIVEN THIS... THE REMAINING DAYS OF THE EXTENDED FORECAST WILL BE DRY AS THE CLOSED LOW CONTINUES TO CHURN OVER THE MINNESOTA/WISCONSIN AREA. && FIRE WEATHER...WILL UPDATE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE WESTERN ZONES THIS AFTERNOON THROUGH WEDNESDAY NIGHT. THE COMBINATION OF STRONG SOUTH WINDS COUPLED WITH WARM TEMPERATURES AND LOW RELATIVE HUMIDITIES POINT TOWARD RED FLAG CONDITIONS ALTHOUGH THERE ARE SOME LIMITING FACTORS. FORECAST HUMIDITIES WILL BE ON THE EDGE OR SLIGHTLY ABOVE CRITERIA AND RECENT RAINS HAVE GREENED THINGS UP A BIT. WILL ALSO HAVE TO WATCH FIRE WEATHER POTENTIAL FOR CENTRAL NORTH DAKOTA WEDNESDAY. WINDS SHOULD BE STRONG BUT AT THIS POINT RELATIVE HUMIDITIES MAY BE A LITTLE HIGHER THAN CRITERIA. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FAR WESTERN NORTH DAKOTA TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. && TSW/RL
Hazardous weather outlook, Aug 29, 3:18 AM MDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT TUE AUG 29 2006 NDZ001-009-017-018-031>033-040-041-043-044-300930- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 418 AM CDT TUE AUG 29 2006 /318 AM MDT TUE AUG 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND TONIGHT. THE RANGELAND FIRE DANGER INDEX WILL BE IN THE VERY HIGH TO EXTREME CATEGORY WHICH WHEN COMBINED WITH STRONG WINDS...LOW RELATIVE HUMIDITIES...WARM TEMPERATURES WILL CAUSE RED FLAG CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A RED FLAG WARNING IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY NIGHT. CONTINUED WARM TEMPERATURES...STRONG WINDS...AND LOW RELATIVE HUMIDITIES WILL CAUSE RED FLAG CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>004-010>012-019>022-034-035-042-045-046-300930- BURKE-RENVILLE-BOTTINEAU-MOUNTRAIL-WARD-MCHENRY-MERCER-OLIVER- MCLEAN-SHERIDAN-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- 418 AM CDT TUE AUG 29 2006 /318 AM MDT TUE AUG 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTH WINDS ON WEDNESDAY ALONG WITH WARM TEMPERATURES AND RELATIVE HUMIDITIES IN THE 20S AND LOWER 30S WILL PUSH THE RANGELAND FIRE DANGER INTO THE VERY HIGH TO EXTREME CATEGORY....APPROACHING RED FLAG CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ005-013-023-025-036-037-047-048-050-051-300930- ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 418 AM CDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.